Alert archive / Kentucky / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, KY

August 5, 2015Bell County, Kentucky

NWS Jackson, KY issued this special weather statement at Aug 5, 2015, 5:13 PM EDT for Bell County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2015, 5:13 PM EDT (21:13 UTC)
Expired
Aug 5, 2015, 6:00 PM EDT
In force
47 min
Issued by
NWS Jackson, KY

County Bell County, KY

The radar

The Knoxville radar (KMRX), 81 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS83 KJKL 052113
SPSJKL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
513 PM EDT WED AUG 5 2015
 
KYZ086-087-116-117-052200-
BELL-CLAY-KNOX-LESLIE-
513 PM EDT WED AUG 5 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BELL...CLAY...KNOX...
LESLIE...

AT 513 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER STRAIGHT
CREEK...OR OVER PINEVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FIELD...BLANCHE...STONY FORK JUNCTION...CARY...WALKER...KETTLE
ISLAND...SPRUCE PINE...EROSE...MILLS...SCALF...OLD FLAT LICK...
ARJAY...GARDNER...SAYLOR...RELLA...FLAT LICK...LIPPS...ASHERS FORK...
SANDY FORK AND BRIGHTSHADE.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE
MARKERS 1 AND 2.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3681 8379 3708 8366 3693 8338 3692 8340
      3690 8340 3689 8342 3689 8344 3688 8346
      3689 8349 3685 8349 3677 8364
TIME...MOT...LOC 2113Z 207DEG 11KT 3678 8366 

$$

JMW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:30 PM EDT, 43 minutes earlier.

Area forecast discussion, Aug 5, 4:30 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT WED AUG 5 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 300 PM EDT WED AUG 5 2015

STRAIGHT FORWARD FORECAST. MID AND UPPER LEVEL TROUGH WILL TRANSIT
THE REGION DURING THE SHORT TERM. AMPLE MOISTURE...A RELATIVELY
SLOW MOVING SFC SYSTEM...THE POTENTIAL FOR TRAINING AND OTHER
FAVORABLE HYDRO PARAMETERS INDICATE THAT HEAVY RAINFALL WILL BE A
CONCERN TONIGHT THROUGH LATE THURSDAY EVENING.

FIRST ROUND OF SHOWERS AND THUNDERSTORMS ARE APPROACHING FROM THE
WEST AS COMPLEX OF STORMS PASS THROUGH CENTRAL KY. CONVECTION HAS
FIRED OVER THE CUMBERLAND PLATEAU AS WELL AND HAS BEEN SHOWING
VERY LITTLE MOVEMENT. SUBSTANTIAL HEATING CONTINUES TO
DESTABILIZE OUR BOUNDARY LAYER...BUT WITH A LACK OF SHEAR EXPECT
SEVERE POTENTIAL TO BE LIMITED THIS AFTERNOON AND THIS EVENING.
JUST THE SAME COULD NOT RULE OUT A FEW STRONG STORMS AND MAYBE AN
ISOLD SEVERE STORM OR TWO LATE THIS AFTERNOON AND THIS EVENING...
SIMILAR TO THE PREVIOUS FEW DAYS.

HYDRO WILL BECOME AN INCREASING CONCERN AS PWATS CLIMB TONIGHT
AND STORM MOTION BEGINS TO SLACKEN...PARTICULARLY THURSDAY. PWATS
CLIMB TO NEAR 2 INCHES...STORM MOTION DROPS BELOW 10 KTS AND
FREEZING LEVELS HOVER AROUND 13K FT. TRAINING OF ANY STORM CELLS
WOULD ONLY ADD INSULT TO INJURY.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 430 PM EDT WED AUG 5 2015

THE MODELS ARE IN BROAD AGREEMENT ALOFT THROUGH THE EXTENDED AS AN
ACTIVE PATTERN CONTINUES OVER THE OHIO VALLEY ON THE NORTHEAST
FRINGE OF A STRONG SOUTHERN PLAINS RIDGE. THE NEXT IN A TRAIN OF
SHORT WAVES WILL BRUSH BY EASTERN KENTUCKY TO THE NORTHEAST LATER
FRIDAY THROUGH SATURDAY MORNING AS THE RIDGE BUILDS SLIGHTLY INTO
THE AREA. THE NEXT WAVE WILL TRACK MORE SOLIDLY THROUGH OUR AREA
INTO SUNDAY MORNING WITH YET ANOTHER FOLLOWING A SIMILAR COURSE THAT
NIGHT. THESE WAVES WILL WORK TO BEAT DOWN THE NORTHEAST PORTION OF
THE LARGER RIDGE BY THE START OF THE WEEK. AN EVEN STRONGER WAVE
APPROACHES MONDAY NIGHT INTO TUESDAY WITH MORE SIGNIFICANT HEIGHT
FALLS. THE ECMWF IS STRONGER WITH THIS TROUGH WHEN COMPARED TO THE
GFS. THIS AMPLIFICATION CONTINUES THROUGH THE DAY WEDNESDAY STILL
STRONGEST IN THE ECMWF. HAVE FAVORED A GENERAL MODEL BLEND THROUGH
THE BULK OF THE PERIOD WITH A LEAN TOWARD THE ECMWF FOR THE START
OF THE NEW WORK WEEK.

SENSIBLE WEATHER WILL FEATURE THE EXIT OF A SYNOPTIC LOW OFF TO THE
EAST WITH SOME LINGERING CONVECTION IN SOUTHEAST KENTUCKY THROUGH
THE DAY FRIDAY. A WARM...HUMID...AND MOSTLY DRY WEEKEND FOLLOWS WITH
ONLY A SMALL CHANCE OF A SHOWER OR THUNDERSTORM LIKELY HOLDING OFF
TO THE NORTHEAST BUT BETTER CHANCES WILL ARRIVE FROM THE WEST ON
SUNDAY CURLING AROUND THE RETREATING MID LEVEL RIDGE. ADDITIONAL
SHOWERS AND STORMS THEN CAN BE EXPECTED TO OVERTAKE THE AREA MONDAY
AND TUESDAY AS THE APPROACHING STRONG TROUGH INDUCES A SFC LOW TO
DEVELOP OVER THE OHIO VALLEY. THIS LOW MOVES OUT BY WEDNESDAY
MORNING WITH SOMEWHAT COOLER AND DRIER CONDITIONS TO FOLLOW.

THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE BULK OF ANY
ADJUSTMENTS MADE TO THE POPS AND SKY GRIDS TO REFLECT THE DIURNAL
CYCLE AND ALSO TO LEAN TOWARD THE ECMWF FOR NEXT WEEK. AS FOR
TEMPERATURES...DID ADJUST THE LOWS A BIT EACH NIGHT TO CAPTURE SOME
MINOR TO MODERATE TERRAIN EFFECTS EXPECTED THROUGHOUT THE
EXTENDED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 127 PM EDT WED AUG 5 2015

MORNING FOG AND LOW STRATUS HAS FINALLY DISSIPATED. COMPLEX OF
STORMS CROSSING CENTRAL KY AND ACTIVITY DRIFTING NORTHWARD FROM
THE TN VALLEY WILL BRING THE THREAT OF THUNDERSTORMS BACK INTO
THE FORECAST DURING THE MID TO LATE AFTERNOON TIME FRAME...
AFFECTING OUR SOUTHWESTERN MOST TERMINALS FIRST...THEN SPREADING
NORTHEAST. INCREASED COVERAGE WILL BEGIN LATER TONIGHT AS A STORM
SYSTEM APPROACHES FROM THE WEST. LOOK FOR AN EXTENDED PERIOD OF
RAIN AND MVFR TO IFR CONDITIONS ACROSS THE AREA AS A STORM SYSTEM
PASSES THROUGH THE REGION LATE TONIGHT THROUGH THURSDAY. EXPECT
MAINLY LIGHT WINDS THROUGH THE TAF PERIOD OUTSIDE OF
THUNDERSTORMS...BUT BECOMING MORE SOUTHWESTERLY THURSDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...RAY
LONG TERM...GREIF
AVIATION...RAY
Hazardous weather outlook, Aug 5, 4:13 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT WED AUG 5 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
413 PM EDT WED AUG 5 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. SOME
STORMS COULD BE STRONG LATE THIS AFTERNOON...WITH A FEW EVEN
REACHING SEVERE LIMITS. THE GREATEST THREAT FROM ANY SEVERE
THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

IN ADDITION...THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WILL
PRODUCE HEAVY RAINFALL...INCREASING THE THREAT FOR FLASH FLOODING.
RAPID RISES ON AREA STREAMS AND CREEKS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY THROUGH
FRIDAY...AND THEN AGAIN ON SUNDAY EVENING THROUGH TUESDAY.

THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING COULD PRODUCE
HEAVY RAINFALL...INCREASING THE THREAT FOR FLASH FLOODING. RAPID
RISES ON AREA STREAMS AND CREEKS WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE FROM
THUNDERSTORMS LATE THIS AFTERNOON AS WELL AS INSTANCES OF
FLOODING FROM LATE THIS AFTERNOON THROUGH THURSDAY EVENING.

SHALLENBERGER/RAY

In the hours before

Special weather statement, Aug 5, 4:30 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT WED AUG 5 2015

KYZ079-052100-
PULASKI-
430 PM EDT WED AUG 5 2015

...A STRONG THUNDERSTORM WILL AFFECT PULASKI...

AT 429 PM EDT...A STRONG THUNDERSTORM WAS OVER GENERAL BURNSIDE
S.P....OR 8 MILES SOUTH OF SOMERSET...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...TATEVILLE...SLOANS VALLEY...SOMERSET PULASKI
AIRPORT...MOUNT VICTORY...GENERAL BURNSIDE S.P....BRONSTON...GRADE...
QUINTON...ELIHU...DYKES...RUTH AND FERGUSON.

THIS INCLUDES KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE
MARKERS 22 AND 23...AND NEAR MILE MARKER 27.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3699 8472 3716 8451 3700 8434 3690 8462
      3691 8463 3698 8468 3698 8471
TIME...MOT...LOC 2029Z 231DEG 23KT 3696 8460

JMW
Special weather statement, Aug 5, 4:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT WED AUG 5 2015

KYZ079-080-052115-
PULASKI-LAUREL-
439 PM EDT WED AUG 5 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...LAUREL...

AT 439 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BALDROCK...
OR 14 MILES SOUTHWEST OF LONDON...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
VOX...LILY...HUXLEY...BUNCH...HIGHTOP...HOLLY BAY REC. AREA...
KEAVY...ROCKCASTLE SPRINGS AND BALDROCK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 31 AND
33.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 2.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3696 8436 3696 8437 3697 8439 3717 8426
      3701 8405 3697 8420 3696 8422 3695 8422
      3694 8424 3696 8426 3694 8430 3694 8434
TIME...MOT...LOC 2039Z 219DEG 8KT 3699 8429

JMW
Special weather statement, Aug 5, 4:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT WED AUG 5 2015

KYZ079-052115-
PULASKI-
441 PM EDT WED AUG 5 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...

AT 441 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER RUTH...OR
NEAR SOMERSET...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...DABNEY...BENT...ELIHU...VALLEY OAK...SHOPVILLE...RUTH AND
FERGUSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND
40.
 LOUIS B. NUNN PARKWAY

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3711 8466 3728 8445 3715 8429 3712 8430
      3704 8459
TIME...MOT...LOC 2041Z 252DEG 11KT 3711 8455

JMW
Special weather statement, Aug 5, 4:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT WED AUG 5 2015

KYZ079-052115-
PULASKI-
448 PM EDT WED AUG 5 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...

AT 448 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER POINTER...OR
8 MILES WEST OF SOMERSET...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...PULASKI...SCIENCE HILL...CAINS STORE...STAB...POINTER...
FAUBUSH...MAGNUM...NANCY...DABNEY...SHOPVILLE...HOGUE...MINTONVILLE
AND WARE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY NEAR MILE MARKER 17...AND
BETWEEN MILE MARKERS 24 AND 29.
 LOUIS B. NUNN PARKWAY

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3712 8490 3728 8466 3715 8446 3702 8488
      3705 8491
TIME...MOT...LOC 2048Z 223DEG 10KT 3712 8476

JMW
Special weather statement, Aug 5, 4:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT WED AUG 5 2015

KYZ080-086-116-052130-
CLAY-KNOX-LAUREL-
455 PM EDT WED AUG 5 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY...KNOX...LAUREL...

AT 455 PM EDT...A STRONG THUNDERSTORM WAS OVER MCHARGUE...OR 9 MILES
SOUTH OF LONDON...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LONDON...MANCHESTER...CORBIN...DORTHAE...SIDELL...BUSH...
BLACKWATER...SACKER GAP...SPRULE...COTTONGIN...FOGERTOWN...BERTHA
STATION...HAVEN...PORTERSBURG...MCHARGUE...CANE CREEK...FALL ROCK...
HOOKER...TUTTLE AND HOUSE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 3 AND 32.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 30 AND
35.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 17 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 1.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3701 8415 3725 8397 3726 8390 3728 8389
      3723 8353 3689 8398
TIME...MOT...LOC 2055Z 236DEG 7KT 3699 8404

JMW
Special weather statement, Aug 5, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
513 PM EDT WED AUG 5 2015

KYZ086-087-116-117-052200-
BELL-CLAY-KNOX-LESLIE-
513 PM EDT WED AUG 5 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BELL...CLAY...KNOX...
LESLIE...

AT 513 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER STRAIGHT
CREEK...OR OVER PINEVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FIELD...BLANCHE...STONY FORK JUNCTION...CARY...WALKER...KETTLE
ISLAND...SPRUCE PINE...EROSE...MILLS...SCALF...OLD FLAT LICK...
ARJAY...GARDNER...SAYLOR...RELLA...FLAT LICK...LIPPS...ASHERS FORK...
SANDY FORK AND BRIGHTSHADE.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE
MARKERS 1 AND 2.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3681 8379 3708 8366 3693 8338 3692 8340
      3690 8340 3689 8342 3689 8344 3688 8346
      3689 8349 3685 8349 3677 8364
TIME...MOT...LOC 2113Z 207DEG 11KT 3678 8366

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:02 PM EDTSpecial Weather StatementJKLMenifee, Montgomery, Morgan28 min
Aug 4, 8:41 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more3 hr
Aug 4, 10:08 PM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery37 min
Aug 4, 10:48 PM EDTFlash Flood WarningJKLBath, Menifee, Montgomery, Morgan, Rowan3 hr
Aug 5, 2:43 PM EDTSpecial Weather StatementJKLMcCreary, Wayne47 min
Aug 5, 3:20 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne, Whitley4 hr
Aug 5, 3:27 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne6 hr
Aug 5, 3:39 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley51 min
Aug 5, 3:40 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne50 min
Aug 5, 3:43 PM EDTSpecial Weather StatementJKLMcCreary, Wayne32 min
Aug 5, 3:56 PM EDTAreal Flood AdvisoryJKLKnox, Whitley3 hr
Aug 5, 4:04 PM EDTFlash Flood WarningJKLKnox, McCreary, Whitley3 hr
Aug 5, 4:13 PM EDTSpecial Weather StatementJKLBell47 min
Aug 5, 4:22 PM EDTSpecial Weather StatementJKLPulaski23 min
Aug 5, 4:28 PM EDTAreal Flood AdvisoryJKLBell, Harlan4 hr
Aug 5, 4:28 PM EDTSpecial Weather StatementJKLKnox, Whitley32 min
Aug 5, 4:30 PM EDTSpecial Weather StatementJKLPulaski30 min
Aug 5, 4:35 PM EDTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more4 hr
Aug 5, 4:39 PM EDTSpecial Weather StatementJKLLaurel36 min
Aug 5, 4:41 PM EDTSpecial Weather StatementJKLPulaski34 min
Aug 5, 4:45 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox30 min
Aug 5, 4:48 PM EDTSpecial Weather StatementJKLPulaski27 min
Aug 5, 4:55 PM EDTSpecial Weather StatementJKLClay35 min
Aug 5, 5:21 PM EDTFlash Flood WarningJKLBell, Harlan, Knox6 hr
Aug 5, 5:21 PM EDTFlash Flood WarningJKLPulaski, Wayne3 hr
Aug 5, 5:37 PM EDTSpecial Weather StatementJKLJackson, Rockcastle38 min
Aug 5, 5:43 PM EDTSpecial Weather StatementJKLClay, Owsley32 min
Aug 5, 6:07 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Laurel, Lee, Owsley, Rockcastle4 hr
Aug 5, 6:16 PM EDTSpecial Weather StatementJKLEstill, Powell29 min
Aug 5, 6:48 PM EDTSpecial Weather StatementJKLMenifee, Powell27 min

Nearby

Special Weather Statements in Kentucky, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.